# SDR 07FDEA00130

- Difficulty date: January 18, 2007
- Submitted: January 22, 2007
- Operation: Air carrier
- Aircraft: N280FE
- Make and model: Boeing 727-200
- Aircraft serial: 22347
- Aircraft time: 41,120 hours, 28,992 cycles
- Engine: Pwa JT8D17A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 2
- Part time: 26,736 hours, 16,549 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, M, J
- Precautionary procedure: A

## Discrepancy

NR 2 ENGINE FAILED DURING CLIMB-OUT AT APPROX 1500 FT ABOVE GROUND.  NOTED HIGH EGT (AROUND 780 C), EPR 0, N1 AND N2 WINDMILLING.  OIL QTY 3 GALS ENGINE  FAILED WITH A LOUD BANG AND SPARKS REPORTED TRAILING AIRCRAFT BY TOWER.  VISUAL INSPECTION OF ENGINE REVEALED PARTS OF COMPRESSOR BLADES IN TAIL PIPE.  TURBINE WHEEL AND C1 FAN BLADES VISUALLY CK OK BUT 2, 3, 4 COMPRESSOR  WHEELS ARE BADLY DAMAGED.  UNABLE TO TURN FAN BY HAND.  WILL REQUIRE NR 2 ENGINE CHANGE.  INSPECTION OF INLET DUCT SHOWS NO MISSING VORTEX GENERATORS. THIS WAS A CONTAINED FAILURE, THE ENGINE WAS REMOVED AND REPLACED.
